Florida, 2018Tornadoes and Damaging Winds in Florida, November 2, 2018
November 2, 2018 · NWS TBW · 11 events in 4 counties and zones
A strong cold front pushed through the Florida peninsula during the afternoon hours on the 2nd. A squall-line associated with the front produced widespread damaging wind gusts along with multiple tornadoes embedded within the fast-moving line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed through the Florida peninsula during the afternoon hours on the 2nd. A squall-line associated with the front produced widespread damaging wind gusts along with multiple tornadoes embedded within the fast-moving line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Nov 2, 12:34 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 2, 12:34 PM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
134 PM EDT Fri Nov 2 2018
.AVIATION...
Cold front with showers and thunderstorms continues approaching
but it has slowed slightly and the convection has weakened and
become more scattered. However anticipate lowering CIGS and MVFR
TSRA with gusty winds at all terminals...generally in a 20Z to 24Z
window with VCSH into the evening and MVFR CIGS for most of the
night. Clearing late night and through the morning. Southerly
winds...robust at times...shift to N and NNE with diminishing
speeds Sat.
&&
.Prev Discussion... /issued 857 AM EDT Fri Nov 2 2018/
UPDATE...
Cold front...from Tallahassee southwestward across across
the Gulf...continues trekking toward us with a fairly solid
line of showers and storms ahead of it. A pre-frontal line
of showers and storms well in advance of the
front...stretches from near cedar Key to about 50 to 60
miles west of Tampa Bay. This line is trending down and has
slowed some. Considering that - have shifted the morning
convection back some in time and trimmed it down a bit in
coverage. In addition - some patchy fog has formed around
Tampa Bay and areas east and south. Have updated the
forecasts to reflect these changes.
MARINE...
Short term concern is patchy fog on and around Tampa Bay
waters but expect this to lift 10-11 AM. Otherwise advancing
front will provide shifting and increasing winds along with
isolated to scattered thunderstorms. An exercise caution
headline is in place for today in the north and may need to
be upgraded and expanded in later forecasts.
&&
.Preliminary Point Temps/PoPs...
TPA 61 76 65 82 / 60 0 20 70
FMY 69 80 70 85 / 50 0 20 50
GIF 61 75 66 83 / 60 0 30 70
SRQ 64 78 68 83 / 60 0 20 60
BKV 56 73 62 82 / 60 0 20 70
SPG 64 74 67 80 / 60 0 20 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Tuesday evening for
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
AVIATION...09/Rude
UPDATE/MARINE/FIRE WEATHER...09/RudeHazardous weather outlook, Nov 2, 4:01 AM EST, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
501 AM EDT Fri Nov 2 2018
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-022000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
501 AM EDT Fri Nov 2 2018
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Isolated thunderstorms will be possible today as a cold front
moves south through the region. Some thunderstorms could be
strong to severe during the afternoon. Thunderstorms that develop
today will be capable of producing damaging winds gusts, locally
heavy rains, and occasional lightning strikes. If threatening
weather approaches your location, move indoors immediately.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated thunderstorms will be possible each day through the
period. Thunderstorms that develop will be capable of producing
strong gusty winds, locally heavy rains, and occasional deadly
lightning strikes.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather today and self activate if
needed.
McMichael
In the hours before
Special weather statement, Nov 2, 1:31 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
231 PM EDT FRI NOV 2 2018
FLZ050-149-151-249-251-021915-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-Coastal Pasco FL-
231 PM EDT FRI NOV 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PASCO...PINELLAS AND
HILLSBOROUGH COUNTIES UNTIL 315 PM EDT...
At 226 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 30
miles west of Hudson to 20 miles west of Palm Harbor to 35
miles west of Anna Maria. Movement of these storms was
east at 50 mph.
If these storms do not weaken before reaching the coast...warnings
may become necessary for portions of Pasco...Pinellas...and
Hillsborough County. People in these areas...especially those with
outdoor activities or events should monitor the weather closely and
be prepared to take quick action should warnings be issued.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Temple Terrace, Seminole,
New Port Richey, Downtown Saint Petersburg, Hudson, Fort Desoto Park,
Holiday, Saint Petersburg, Lutz, St. Petersburg, St. Pete Beach, Palm
Harbor, New Port Richey East, Tampa International Airport, East
Lake-Orient Park and Egypt Lake-Leto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Ruskin.
&&
LAT...LON 2811 8288 2821 8291 2827 8281 2842 8272
2841 8270 2843 8267 2843 8243 2766 8231
2764 8235 2765 8255 2762 8256 2762 8261
2758 8268 2755 8281 2758 8283 2772 8281
2786 8291
TIME...MOT...LOC 1826Z 249DEG 42KT 2842 8319 2810 8309 2758 8334
TBWThunderstorm Wind, Pinellas
- When
- November 2, 2:05 PM EST
- Where
- Pinellas County, 1.4 mi WSW of (Pie)st Pete/Clrwate
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 27.890, -82.700
Numerous downed trees reported at the corner of 49th Street and Ulmerton Road.
Tornado, Pinellas
- When
- November 2, 2:13 PM EST to 2:16 PM EST
- Where
- Pinellas County, 0.63 mi WNW of Seminole to 1.3 mi NE of Seminole
- Rating
- EF1
- Path length
- 1.7 mi
- Path width
- 75 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.833, -82.790
Widespread damage was observed in two mobile home parks, and a condominium roof was torn off in addition to numerous downed trees and branches. One minor injury was reported in the area.
Thunderstorm Wind, Pinellas
- When
- November 2, 2:15 PM EST
- Where
- Pinellas County, 0.92 mi NE of Oakhurst
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 27.840, -82.790
Local amateur radio operators reported widespread downed trees along Park Blvd. between Seminole and Pinellas Park.
Tornado, Pasco
- When
- November 2, 2:17 PM EST to 2:18 PM EST
- Where
- Pasco County, 2.32 mi NW of New Port Rw Pasco Ar to 2.43 mi NNW of New Port Rw Pasco Ar
- Rating
- EF1
- Path length
- 0.27 mi
- Path width
- 50 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.206, -82.653
Seven homes were damaged on Block Player Dr. in Port Richey. One sustained major damage with 4 others sustaining some structural damage. There were also numerous downed trees in the area.
Tornado, Hernando
- When
- November 2, 2:22 PM EST to 2:24 PM EST
- Where
- Hernando County, 2.22 mi ESE of Weeki Wachee Acres to 2.23 mi SE of Berkeley
- Rating
- EF1
- Path length
- 0.71 mi
- Path width
- 100 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.468, -82.566
Local Emergency Management reported two roofs that sustained major damage from a tornado in Spring Hill with 15 additional homes having minor sustained minor damage.
Thunderstorm Wind, Pinellas
- When
- November 2, 2:22 PM EST
- Where
- Pinellas County, 0.92 mi NE of Oakhurst
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 27.840, -82.790
Local amateur radio operator reported damage to a mobile home near 65th Street and Seminole Blvd.
Tornado, Pasco
- When
- November 2, 2:24 PM EST to 2:25 PM EST
- Where
- Pasco County, 2.03 mi ENE of Gowers Corner to 1.42 mi ESE of Greenfield
- Rating
- EF1
- Path length
- 0.78 mi
- Path width
- 125 yd
- Property damage
- $27,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.333, -82.470
A brief tornado occurred just north of State Road 52 in Pasco County. A barn sustained damage to the roof in which half of the roof was destroyed.
Thunderstorm Wind, Polk
- When
- November 2, 3:07 PM EST
- Where
- Polk County, 0.69 mi N of (Lal)lakeland Muni A
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 27.990, -82.020
A local amateur radio operator recorded a 65 mph wind gust in Lakeland Highlands area.
Thunderstorm Wind, Polk
- When
- November 2, 3:10 PM EST
- Where
- Polk County, Lakeland Highlands
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 27.960, -81.950
A mesonet station, AR692, in south Lakeland recorded a wind gust of 66 mph.
Thunderstorm Wind, Polk
- When
- November 2, 3:12 PM EST
- Where
- Polk County, Polk City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 28.180, -81.830
A local amateur radio operator had the roof off of his mobile home blown off.
Tornado, Pasco
- When
- November 2, 3:22 PM EST to 3:24 PM EST
- Where
- Pasco County, 0.83 mi SSE of Land O Lakes to 1.35 mi E of Land O Lakes
- Rating
- EF1
- Path length
- 1.21 mi
- Path width
- 75 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.209, -82.455
A brief tornado occurred near Land O Lakes which condemned two homes due to significant roof damage. In addition, there were numerous downed trees in the vicinity.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Maryland, November 2, 20182 deaths · 1 injured · $915,000 · EF2 · 14 events
- Tornado in Virginia, November 2, 2018$500,000 · EF2 · 1 event
- Damaging Winds in Pennsylvania, November 2, 2018$105,000 · 74 kt wind · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 2, 201821 events
- Hail and Damaging Winds in Pennsylvania, November 2, 20181 in hail · 19 events
- Flash Flooding in Pennsylvania, November 2 to 3, 201815 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 2, 201811 events
- High Wind in Wyoming, November 2, 201866 kt wind · 10 events
- High Wind in Montana, November 2, 201855 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 2, 201852 kt wind · 5 events
- High Wind and Winter Weather in Colorado, November 2 to 3, 201858 kt wind · 5 events
- High Wind in Washington, November 2, 2018$5,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 785862, 785859, 785863, 785860, 785861, 785864, 786343, 785865, 785866, 785872, 786344.